# SDR 97ZZZX3493

- Difficulty date: July 25, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6555K
- Make and model: Scwzer G164C
- Aircraft serial: 4C
- System (JASC): 5540 · Rudder Structure
- Part: Bolt
- Part number: AN36A
- Condition: Excess Wear
- Location: Rudder Attach
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON REMOVAL OF RUDDER, THE UPPER ATTACH BOLT WAS FOUND SEVERELY WORN TO THE POINT FAILURE WAS INEVITABLE.  THIS PROBLEM HAS BEEN NOTED BEFORE ON A R-985 B-MODEL.  THE SUSPECT CAUSE FOR THIS DEFECT WAS LACK OF PROPER INSPECTION.  WITH PROPER INSPECTION AND PREVENTIVE MAINTENANCE, THIS DEFECT WOULD NOT BE A PROBLEM.  SUBMITTER RECOMMENDS THAT EVERY 2,000 HOURS THE RUDDER ATTACH BOLTS BE REMOVED AND VISUALLY INSPECTED.
